in lithium and ACE inhibitor drug interactions, why would there be a decreased GFR ?..as we learnt in vasodilators the dilatation of efferent arteriole by (AT2 inhibition) will be accompanied by afferent arteriole dilatation(due to more action of Prostaglandins)!
So shouldn’t the GFR remain the same as inflow is also increasing with the increase in outlow and only filtration fraction decreases?
Multiple mechanisms may contribute to this drug interaction. One mechanism is simply that ACE inhibitors, by their mechanism of action, may decrease the GFR. The intraglomerular pressure, and consequently the GFR, is regulated by vasomotor tone of the afferent (pre-glomerular) and the efferent (post-glomerular) arterioles. Angiotensin II causes vasoconstriction of the efferent arterioles, serving to maintain intraglomerular pressure. ACE inhibitors prevent the conversion of angiotensin I to angiotensin II and consequently prevent this vasoconstriction. The resulting decrease in intraglomerular pressure leads to a decreased GFR. As a consequence of the decreased GFR, serum creatinine may increase by as much as 30% following initiation of an ACE inhibitor. Typically, this effect is seen within 3–5 days of initiation and stabilizes within a week. This effect is generally not concerning, and physicians are warned not to stop the ACE inhibitor if this occurs. The decrease in intraglomerular pressure is beneficial in certain situations, such as diabetic renal disease, in which a high intraglomerular pressure is associated with progression of renal disease. However, in the case of lithium, given its narrow therapeutic index and dependence on renal clearance, even small, normally inconsequential decreases in renal function such as from an ACE inhibitor could lead to toxicity.